I was diagnosed with SLE after breaking out for months in widespread body hives, along with malar rash, joint flares, and positive ANA titre. The last time the hives surfaced, I was on 10 mg Prednisone for 4 months before they finally went away. I was completely free of hives for about 3 months, and now they are back, but more widespread than ever. Currently, I am only taking 500 mg Naproxen as directed by my doctor, and OTC antihistamines to help with the hives, but I wonder about a couple of things--
a) What is the best treatment for SLE-induced chronic hives?
b) These hives seem to be extremely sun-sensitive-- is it possible to develop lupus sun sensitivity randomly?
c) Is it possible that I have some sort of infestation this time? I ask because the hive locations are different than they have previously been and have occasionally (but rarely) appeared in scabies-related locations. However, my boyfriend and I live together and share a bed, and he has been totally unaffected. Also, the itch is relatively tolerable and is more like an irritating prickly feeling than anything...I'm just a little paranoid and want to make sure to treat these appropriately.
Corticosteroids help improve SLE symptoms. And medications like Plaquenil an antimalarial medication is found to be particularly effective for SLE with skin involvement. Sun exposure can worsen symptoms of SLE, you should limit your exposure to ultraviolet rays, especially outdoors. Scabies infection is caused by a mite Sarcoptes Scabiei, it burrows in the skin folds of hands and feet and causes intense itching mostly at night. Scrapings from the skin help to arrive at a diagnosis for appropriate therapy. Please discuss this with your doctor am sure he will provide further assistance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.